Alert archive / Mississippi / Tornado Warnings in 2007
Tornado Warning 29, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 18, 2007, 5:43 AM CDT for Jackson County, Mississippi. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 5:43 AM CDT (10:43 UTC)
- Expired
- Oct 18, 2007, 6:30 AM CDT
- In force
- 47 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Jackson County, MS
The radar
The Mobile radar (KMOB), 49 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 5:45 AM CDT | TORNADO 2 | 3 W Vancleave, MS | NUMEROUS MOBILE HOMES HEAVILY DAMAGED. ONE MOBILE HOME COMPLETELY DESTROYED. MULTIPLE OUTBUILDINGS DESTROYED. POWER LINES DOWNED AND TREES SNAPPED. NWS STORM SURVEY DETERMINED DAMAGE WAS CATAGORIZED AS F1 WITH ISOLATED AREAS OF LOW END F2 DAMAGE. APPROXIMATE P |
| Oct 18, 5:50 AM CDT | TORNADO | Vancleave, MS | POWER LINES AND TREES DOWN WEST OF VANCLEAVE. MOBILE HOME FORCED OFF BLOCKS AND ROOF TORN OFF IN VANCLEAVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 181043
TORLIX
MSC059-181130-
/O.NEW.KLIX.TO.W.0029.071018T1043Z-071018T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
543 AM CDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 630 AM CDT
* AT 536 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
VANCLEAVE...OR ABOUT 6 MILES NORTHEAST OF ST. MARTIN...MOVING
NORTHEAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
VANCLEAVE BY 555 AM CDT...
WADE BY 620 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3056 8887 3057 8886 3074 8857 3059 8843
3044 8880
TIME...MOT...LOC 1043Z 237DEG 20KT 3053 8877
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 18, 4:26 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 18, 4:26 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 426 AM CDT THU OCT 18 2007 .SHORT TERM... LATEST SURFACE ANALYSIS SHOWED A DEEP 986MB LOW OVER WESTERN IOWA WITH DEWPOINTS GREATER THAN 65F AS FAR NORTH AS SOUTHERN ILLINOIS AND GREATER THAN 70F OVER LOUISIANA AND MISSISSIPPI. IN ADDITION...AN ASSOCIATED FRONTAL BOUNDARY EXTENDED SOUTHWEST TO THE TEXAS PANHANDLE. PRECIPITABLE WATER VALUE PLOTS SHOWED GREATER THAN 2 INCHES AND AXIS OVER THE MID AND LOWER MISSISSIPPI VALLEY. 5H ANALYSIS REVEALED A CYCLONIC CIRCULATION OVER THE SURFACE LOW WITH TROUGH AXIS SOUTHEAST TO ARKANSAS. JET ANALYSIS SHOWED A JET MAX OF 80 TO 90 KNOTS FROM OKLAHOMA TO MINNESOTA AND ANOTHER JET MEX OF 120 TO 130 KNOTS FROM NORTHERN NEW MEXICO TO OREGON. ATM OR SLIDELL SOUNDING AT 00Z THU SHOWED A CAPE VALUE OF 2100 J/KG AN INCREASE SINCE TUESDAY NIGHT AND HELICITY AROUND 200 M2/S2. SOUTHEAST WINDS ARE CURRENTLY UP TO 15 TO 20 KNOTS AND MARINE FORECASTER WILL SHOW SMALL CRAFT EXERCISE CAUTION TODAY. WITH THE FRONTAL BOUNDARY OUT WEST THROUGH TODAY...ATM WILL REMAIN UNSTABLE WITH CAPE VALUES AROUND 2000 J/KG TIL FRONTAL PASSAGE FRIDAY MORNING. HOWEVER...LOW LEVEL FLOW WILL BECOME SOUTHWEST TODAY AND TONIGHT AND DIRECTIONAL SHEAR WILL DIMINISH AND HELICITY VALUES DECREASE 100 M2/S2 TODAY AND TONIGHT. AS A RESULT...THE TORNADIC THREAT HAS DECREASED TODAY AND TONIGHT AHEAD OF THE FRONT. SPEED SHEAR PROFILE WILL YIELD AN ATM CONDUCIVE FOR STORMS PRODUCING STRONG WINDS TONIGHT. WITH MOISTURE AND INSTABILITY IN PLACE...WILL CONTINUE SCATTERED CONVECTION TO TODAY AND MORE STRUCTURED ISOLATED DAMAGING WINDS ACROSS INTERIOR SOUTH MISSISSIPPI AHEAD OF THE FRONT LATE TONIGHT INTO FRIDAY MORNING. WILL LINGER CONVECTION TIL 18Z FOR LAND AND 00Z FRI FOR MARINE. THICKNESS VALUES 1000 TO 700MB LOWERS NEAR 3000M AROUND 12 SAT AND INCREASE BOUNDARY LAYER WINDS 20 TO 25 KNOTS RIGHT BEHIND THE FRONTAL PASSAGE FRIDAY MORNING BUT 15 TO 20 KNOTS FRIDAY. THE MAIN TROUGH WILL PUSH EAST AND THE SURFACE FRONT WILL STALL OVER THE NORTH CENTRAL GULF SATURDAY .LONG TERM... ANOTHER TROUGH WILL DEEPEN OVER THE CENTRAL PLAINS SUNDAY AND EVOLVE INTO A FULL LATITUDE TROUGH FROM THE HUDSON TO GULF ACCORDING TO GFS. ECMWF HOLD THIS TROUGH/LOW OVER SOUTHERN PLAINS MONDAY INTO TUESDAY AND THEN MOVES THE LOW WEST. WILL GO GFS AND HPC AS WE DONT HAVE GOOD FEEL OF ECMWF PERFORMANCE DURING THIS FALL SEASON. AS A RESULT...THIS TROUGH WILL TAP GULF MOISTURE ACROSS THE LOWER MISSISSIPPI VALLEY SUNDAY NIGHT AND SCATTERED STRONG CONVECTION AHEAD OF A FRONTAL PASSAGE MONDAY. THICKNESS VALUES 1000 TO 700M DROP TO NEAR 2900M BY 12Z TUESDAY WITH STRONG WINDS OVER LAND AND MARINE TUESDAY THROUGH THURSDAY. IN ADDITION...TEMPS MAY NOT REFLECT THE PREDICTED THICKNESS VALUES NEXT TUESDAY THROUGH THURSDAY...WILL LET LATER SHIFTS LOWER TEMPS IF NEEDED. && .PRELIMINARY POINT TEMPS/POPS... MCB 86 66 82 50 / 30 60 20 10 BTR 86 67 83 54 / 30 60 20 10 MSY 86 72 83 62 / 40 60 30 10 GPT 84 71 83 57 / 40 60 30 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 17, 8:20 PM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 820 PM CDT WED OCT 17 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-181000- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 820 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. TIDES ARE EXPECTED TO REMAIN 1 TO 2 FEET ABOVE NORMAL ACROSS COASTAL MISSISSIPPI AND SOUTHEAST LOUISIANA...INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FROM THURSDAY INTO EARLY FRIDAY MORNING AS A COLD FRONT PASSES THROUGH THE AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY OVER COASTAL MISSISSIPPI. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN FROM SUNDAY NIGHT THROUGH TUESDAY AS ANOTHER COLD FRONT APPROACHES. THE RISK OF ORGANIZED SEVERE THUNDERSTORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 22
Nearby
Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.